Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 6, NWS Bismarck, ND

May 23, 2014Kidder County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at May 23, 2014, 6:56 PM CDT for Kidder County, North Dakota. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2014, 6:56 PM CDT (23:56 UTC)
Expired
May 23, 2014, 8:00 PM CDT
In force
64 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Kidder County, ND

The radar

The Bismarck radar (KBIS), 84 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 6:58 PM CDTHAIL 113 Se Steele, NDHAIL ONGOING AT TIME OF REPORT. LITTLE WIND. HEAVY RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 11.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2014-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2014-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1309 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

375 
WUUS53 KBIS 232356
SVRBIS
NDC043-240100-
/O.NEW.KBIS.SV.W.0006.140523T2356Z-140524T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
656 PM CDT FRI MAY 23 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 800 PM CDT

* AT 654 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF
  DAWSON...OR 38 MILES NORTHEAST OF LINTON...AND MOVING NORTHEAST AT
  15 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  TAPPEN...LAKE ISABEL AND CRYSTAL SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4672 9993 4698 9948 4697 9945 4683 9944
      4663 9946 4663 9969 4663 9983
TIME...MOT...LOC 2357Z 233DEG 14KT 4671 9974

HAIL...1.00IN
WIND...<50MPH

$$

KS/JPM
3 follow-up statements
292 
WWUS53 KBIS 240014
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
714 PM CDT FRI MAY 23 2014

NDC043-240100-
/O.CON.KBIS.SV.W.0006.000000T0000Z-140524T0100Z/
KIDDER ND-
714 PM CDT FRI MAY 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
KIDDER COUNTY UNTIL 800 PM CDT...

AT 712 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
TAPPEN...OR 42 MILES NORTHEAST OF LINTON...MOVING NORTHEAST AT 15
MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...LAW ENFORCEMENT.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
TAPPEN AND CRYSTAL SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION STAY INDOORS UNTIL THE STORM HAS PASSED. 

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. 

&&

LAT...LON 4677 9983 4698 9948 4697 9945 4677 9945
      4663 9947 4663 9975
TIME...MOT...LOC 0013Z 233DEG 14KT 4675 9967

HAIL...1.00IN
WIND...<50MPH

$$

JP MARTIN/SIMOSKO
322 
WWUS53 KBIS 240041
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
741 PM CDT FRI MAY 23 2014

NDC043-240100-
/O.CON.KBIS.SV.W.0006.000000T0000Z-140524T0100Z/
KIDDER ND-
741 PM CDT FRI MAY 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
KIDDER COUNTY UNTIL 800 PM CDT...

AT 736 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF TAPPEN...OR 40 MILES WEST OF JAMESTOWN...MOVING NORTHEAST AT 15
MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHEASTERN KIDDER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

VERY HEAVY RAIN IS OCCURRING WITH THIS STORM. 

&&

LAT...LON 4663 9968 4682 9975 4688 9954 4684 9945
      4677 9945 4663 9947
TIME...MOT...LOC 0040Z 233DEG 14KT 4679 9952

HAIL...1.00IN
WIND...<50MPH

$$

JP MARTIN/SIMOSKO
918 
WWUS53 KBIS 240052
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
752 PM CDT FRI MAY 23 2014

NDC043-240101-
/O.EXP.KBIS.SV.W.0006.000000T0000Z-140524T0100Z/
KIDDER ND-
752 PM CDT FRI MAY 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KIDDER COUNTY 
WILL EXPIRE AT 800 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS. IT WILL BE ALLOWED TO EXPIRE AT 800 PM CDT. 

LAT...LON 4663 9968 4682 9975 4688 9954 4684 9945
      4677 9945 4663 9947
TIME...MOT...LOC 0051Z 233DEG 14KT 4682 9947

$$

JP MARTIN/SIMOSKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 6:38 PM CDT, 18 minutes earlier.

Area forecast discussion, May 23, 6:38 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
638 PM CDT FRI MAY 23 2014

.UPDATE...
ISSUED AT 639 PM CDT FRI MAY 23 2014

MAIN ISSUE THIS EVENING WAS THUNDERSTORMS MAINLY ALONG AND SOUTH
OF INTERSTATE 94. MOST SIGNIFICANT IS IN THE JAMESTOWN AREA WHERE
A SEVERE THUNDERSTORM HAS BEGUN TO BACK BUILD INTO THE JAMESTOWN
AREA. ADDITIONAL CONVECTION TO THE SOUTHWEST OF JAMESTOWN MAY ALSO
MOVE INTO THIS AREA WHERE GENERALLY 1 TO 2 INCHES OF RAIN HAS
ALREADY FALLEN...WITH LOCALLY HIGHER AMOUNTS LIKELY. HAVE BUMPED
UP POPS SIGNIFICANTLY OVER SOUTHERN STUTSMAN COUNTY...THEN TAPERED
TO CHANCE POPS SOUTH SOUTHWEST OF HERE INTO SOUTHWEST NORTH
DAKOTA. OTHERWISE NO SIGNIFICANT CHANGES.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 255 PM CDT FRI MAY 23 2014

MAIN FORECAST CONCERNS ARE CONVECTIVE POTENTIAL...TIMING AND
PLACEMENT. VIS IMAGERY CONTINUES TO SHOW CU FIELD DEVELOPING
ACROSS SOUTHEAST CWA IN AREA OF DEWPOINTS AROUND 60F. A FEW
LIGHTNING STRIKES TO OUR EAST IN FGF CWA. MODELS CONTINUE TO
INDICATE BEST POTENTIAL FOR THIS AFTERNOON AND EVENING ACROSS
JAMES VALLEY REGION. WILL CONTINUE TO COVER WITH LOW POPS DUE TO
ISOLATED/SCATTERED NATURE OF EXPECTED CONVECTION. PLENTIFUL
INSTABILITY IN PLACE WITH LATEST SPC MESO ANALYSIS SHOWING
1500-2500 J/KG SURFACE BASED INSTABILITY NUDGING INTO SOUTH
CENTRAL ND ALTHOUGH AS PREVIOUSLY MENTIONED SHEAR IS LIMITED WITH
BEST 0-6KM SHEAR VALUES OF 20-25KTS ACROSS SOUTHEAST. ANY
CONVECTION THAT DEVELOPS SHOULD DIMINISH BY MID EVENING.

INSTABILITY REMAINS IN PLACE ON SATURDAY WHILE SHORTWAVE IN
SOUTHWEST FLOW AND ASSOCIATED SURFACE FRONT APPROACH BY AFTERNOON.
DIFFICULT TO PIN DOWN EXACT PLACEMENT FOR STORMS ON SATURDAY SO
WILL CONTINUE TO CARRY CHANCE POPS MOST LOCATIONS. SPC HAS WESTERN
ND IN /SEE TEXT/ DISCUSSION FOR POSSIBILITY OF A COUPLE
STRONG/SEVERE STORMS.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 255 PM CDT FRI MAY 23 2014

A MID LEVEL SHORTWAVE CIRCULATING AROUND THE CLOSED UPPER LOW IN THE
FOUR CORNERS WILL PEEL OFF AND GET ABSORBED IN THE NORTHERN STREAM
FLOW. THIS SHORTWAVE WILL CROSS INTO SOUTHWEST NORTH DAKOTA SATURDAY
NIGHT AS IT SLIDES OVER A LEE SIDE LOW IN EASTERN MONTANA. IN DOING
SO EXPECT THIS TO BECOME THE FOCUS FOR SHOWERS AND THUNDERSTORMS
SATURDAY NIGHT INTO SUNDAY AS THE LEE SIDE TROUGH BECOMES A COLD
FRONT AND MOVES EAST ACROSS WESTERN AND CENTRAL NORTH DAKOTA. ALONG
THE FRONT...THE STRONGEST 0-6KM SHEAR OF 30KT TO 35KT IS FORECAST TO
LINE UP WITH BULLS EYE OF THE MOST UNSTABLE CAPE. THE GFS IS
SLIGHTLY SLOWER WITH THE ADVANCING COLD FRONT SUNDAY...BEING WEST OF
BISMARCK AT 18Z...WHILE THE NAM AND ECMWF ALREADY HAVE THE FRONT
JUST EAST OF BISMARCK. DEPENDING ON WHERE THE FRONT ACTUALLY ENDS UP
WILL DETERMINE HOW FAR WEST THE LIKELY POPS AND POTENTIAL FOR SEVERE
THUNDERSTORMS WILL EXTEND. THERE ARE SOMEWHAT STRONGER SHEAR VALUES
BEHIND THE FRONT BUT INSTABILITY PARAMETERS ARE ALSO WEAKER. WILL
CONTINUE WITH THE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ALONG AND AHEAD OF THE FRONT WITH SCATTERED SHOWERS BEHIND THE
FRONT. MODELS DEPICT A DRY AFTERNOON IN THE FAR WEST WHICH WILL
GRADUALLY PROPAGATE ACROSS CENTRAL NORTH DAKOTA SUNDAY EVENING/NIGHT
AS THE COLD FRONT AND SHORTWAVE SHIFT EAST SUNDAY EVENING.

ON MONDAY...THE GEM/ECMWF SHOW A FLATTER HEIGHT FIELD VERSUS THE GFS
WHICH HAS A MORE AMPLIFIED H7-H5 RIDGE IN PLACE KEEPING ANY THREAT
OF SHOWERS OR THUNDERSTORMS FROM ENTERING THE WEST UNTIL AFTER 00Z
TUESDAY. MEMORIAL DAY STILL LOOKS DRY THROUGH THE EARLY EVENING AND
WILL CONTINUE THIS TREND IN THE GRIDDED FORECAST AS THE PREVIOUS
FORECAST HAD.

MONDAY NIGHT INTO WEDNESDAY...A SOUTHWEST FLOW IS THE
DOMINANT UPPER AIR PATTERN ACROSS WESTERN AND CENTRAL NORTH DAKOTA
WITH A SERIES OF SHORTWAVES RIDING THROUGH. DAILY AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ABOUT WESTERN
AND CENTRAL NORTH DAKOTA DURING THIS TIME.

BEYOND WEDNESDAY...THE LATEST GFS WANTS TO BUILD A HIGHLY AMPLIFIED
RIDGE INTO NORTH DAKOTA THURSDAY THROUGH SATURDAY. THE ECMWF BRIEFLY
SHOWS THIS FOR WEDNESDAY NIGHT INTO THURSDAY THEN SHIFTS IT EAST
WITH A RETURN TO AN UNSETTLED WEATHER BY THURSDAY. PLENTY OF
UNCERTAINTY AS TO WHETHER OR NOT A BRIEF BREAK IN THUNDERSTORM
CHANCES OCCURS OR WILL IT BE MORE OF AN EXTENDED BREAK. HIGH
TEMPERATURES WILL BE IN THE 70S THROUGH WEDNESDAY WITH POSSIBLE 80S
IF THE RIDGE TAKES SHAPE AND DOMINATES TOWARD THE END OF THE
EXTENDED. OVERNIGHT LOWS ARE FORECAST MAINLY IN THE 50S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 639 PM CDT FRI MAY 23 2014

THUNDERSTORMS WILL CONTINUE AROUND JAMESTOWN...FOR THE NEXT HOUR
OR TWO. OTHERWISE...KEPT A VCTS AT KBIS AND KDIK FOR A COUPLE
HOURS DUE TO THE CONVECTION EXTENDING ACROSS SOUTH CENTRAL INTO
SOUTHWEST NORTH DAKOTA. ONCE THIS CONVECTION ENDS...VFR CONDITIONS
WITH A SOUTHERLY FLOW. BROUGHT VCTS ACROSS ALL AERODROMES AGAIN
SATURDAY AFTERNOON.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...TWH
SHORT TERM...JNS
LONG TERM...KS
AVIATION...TWH
Hazardous weather outlook, May 23, 6:45 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
645 PM CDT FRI MAY 23 2014

NDZ004-012-242345-
BOTTINEAU-MCHENRY-
645 PM CDT FRI MAY 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT.

A FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR WESTHOPE...
BANTRY...AND TOWNER...AND FOR THE WILLOW CREEK NEAR WILLOW CITY.

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY. THUNDERSTORMS WILL
BECOME LIKELY SATURDAY NIGHT INTO SUNDAY. A FEW OF THESE STORMS
COULD BE STRONG TO SEVERE ON SUNDAY. THE MAIN THREATS WOULD BE
LARGE HAIL AND DAMAGING WINDS. THE CHANCE OF THUNDERSTORMS RETURNS
TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ001>003-005-009>011-013-017>023-025-031>036-040>048-050-051-
242345-
DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-PIERCE-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
645 PM CDT FRI MAY 23 2014 /545 PM MDT FRI MAY 23 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE FOR EVENING THUNDERSTORMS...MAINLY ALONG
AND SOUTH OF INTERSTATE 94. AN ISOLATED LATE NIGHT THUNDERSTORM IS
ALSO POSSIBLE. SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY. THUNDERSTORMS WILL
BECOME LIKELY SATURDAY NIGHT INTO SUNDAY. A FEW OF THESE STORMS
COULD BE STRONG TO SEVERE ON SUNDAY. THE MAIN THREATS WOULD BE
LARGE HAIL AND DAMAGING WINDS. THE CHANCE OF THUNDERSTORMS RETURNS
TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ037-242345-
STUTSMAN-
645 PM CDT FRI MAY 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TONIGHT.

SCATTERED STRONG TO SEVERE THUNDERSTORMS...SOME WITH VERY HEAVY
RAIN...IN AND AROUND THE JAMESTOWN AND SPIRITWOOD AREAS AND
SOUTHWEST THROUGH SOUTHERN STUTSMAN COUNTY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY. THUNDERSTORMS WILL
BECOME LIKELY SATURDAY NIGHT INTO SUNDAY. A FEW OF THESE STORMS
COULD BE STRONG TO SEVERE ON SUNDAY. THE MAIN THREATS WOULD BE
LARGE HAIL AND DAMAGING WINDS. THE CHANCE OF THUNDERSTORMS RETURNS
TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

TWH

In the hours before

Local storm report, May 23, 4:30 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
430 PM CDT FRI MAY 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     HAIL             2 E JAMESTOWN           46.91N  98.67W
05/23/2014  E1.00 INCH       STUTSMAN           ND   LAW ENFORCEMENT

&&

AC
Local storm report, May 23, 5:22 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
522 PM CDT FRI MAY 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             SPIRITWOOD              46.94N  98.50W
05/23/2014  E1.00 INCH       STUTSMAN           ND   TRAINED SPOTTER

&&

AC
Local storm report, May 23, 5:36 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
536 PM CDT FRI MAY 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     HAIL             4 W SPIRITWOOD          46.94N  98.58W
05/23/2014  E1.00 INCH       STUTSMAN           ND   LAW ENFORCEMENT

&&

HAMILTON
Local storm report, May 23, 5:51 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
551 PM CDT FRI MAY 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             4 ENE JAMESTOWN         46.93N  98.63W
05/23/2014  E1.50 INCH       STUTSMAN           ND   LAW ENFORCEMENT

&&

HAMILTON
Special weather statement, May 23, 6:53 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
653 PM CDT FRI MAY 23 2014

NDZ037-240045-
STUTSMAN-
653 PM CDT FRI MAY 23 2014

...THUNDERSTORMS WITH SMALL HAIL...GUSTY WINDS...AND TORRENTIAL RAIN
WERE MOVING THROUGH STUTSMAN COUNTY...

AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR JAMESTOWN...MOVING EAST AT 10 MPH. OTHER
STORMS WERE IN A LINE FROM JUST EAST OF STREETER...THROUGH
JAMESTOWN...TO SPIRITWOOD. MOVEMENT WAS NORTHEAST AT 10 MPH.

NICKEL SIZE HAIL...WINDS UP TO 45 MPH...AND TORRENTIAL RAIN...WILL
ACCOMPANY THE STORMS.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. THE RAIN RUNOFF CAN QUICKLY LEAD TO FLOODING OF LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES. STAY INSIDE UNTIL THE STORMS
HAVE PASSED.

LAT...LON 4684 9844 4683 9877 4700 9885 4708 9874
      4711 9846 4709 9845 4699 9846 4698 9842
TIME...MOT...LOC 2349Z 253DEG 12KT 4694 9868

KS/JPM
Special weather statement, May 23, 6:55 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
655 PM CDT FRI MAY 23 2014

NDZ036-047-240100-
KIDDER-LOGAN-
655 PM CDT FRI MAY 23 2014

...STRONG THUNDERSTORM MOVING THROUGH KIDDER COUNTY...BETWEEN
BISMARCK AND JAMESTOWN...

AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF LAKE ISABEL...OR 39 MILES
NORTHEAST OF LINTON...MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS...WILL
ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LAKE ISABEL...
  INTERSTATE 94 NEAR CRYSTAL SPRINGS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. HEAVY RAIN CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.

LAT...LON 4672 9992 4696 9963 4687 9945 4669 9945
      4658 9976
TIME...MOT...LOC 2354Z 232DEG 14KT 4671 9973

KS/JPM

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 3:37 AM CDTSpecial Weather StatementBISMcLean23 min
May 23, 3:23 PM CDTSpecial Weather StatementBISStutsman67 min
May 23, 3:34 PM CDTSpecial Weather StatementBISStutsman56 min
May 23, 3:44 PM CDTSpecial Weather StatementBISStutsman61 min
May 23, 3:46 PM CDTSevere Thunderstorm WarningBISStutsman59 min
May 23, 3:52 PM CDTSpecial Weather StatementBISLaMoure53 min
May 23, 4:31 PM CDTSevere Thunderstorm WarningBISStutsman59 min
May 23, 4:49 PM CDTSevere Thunderstorm WarningBISStutsman56 min
May 23, 5:51 PM CDTSevere Thunderstorm WarningBISStutsman54 min
May 23, 6:09 PM CDTFlash Flood WarningBISStutsman6 hr
May 23, 6:53 PM CDTSpecial Weather StatementBISStutsman52 min
May 23, 6:55 PM CDTSpecial Weather StatementBISKidder65 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.